Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 20, 2014, 10:07:48 PM

Login with username, password and session length


Members
  • Total Members: 23510
  • Latest: yuanti
Stats
  • Total Posts: 639617
  • Total Topics: 48548
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 154
Total: 156

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reyataz/Norvir/Combivir Combo - Yellowing and Rash  (Read 2337 times)

0 Members and 1 Guest are viewing this topic.

latinscorpio75

  • Guest
Reyataz/Norvir/Combivir Combo - Yellowing and Rash
« on: September 29, 2006, 11:41:40 PM »
I started taking this combo 9 days ago.  On day 4 my eyes turned yellow.  It was noticeable enough for people to ask.  Not cool.  My doctor never told me about this side effect.  Today on day 9th I developed a terrible rash all over my body.  I've been very depressed, fatigued, my muscles ache after I work out.  I switched because my Dr. said the side effects of the new medications are less than those old meds (I was on the Crixivan/Combivir combo for 7 years, no side effects, except if I take it on an empty stomach my vision gets fucked up after an hour so I had to have something to eat with it or after it)
I'm very disappointed with this.   I really wanted to stick to this new med because I am always worrying about the long term side effects of Crixivan (lipodystrophy).
If someone developed a rash like me after taking this combo, can you please let me know what your Dr. said to do.  I am not able to get a hold of my Dr. right now and I don't have insurance so I can't go to urgent care.


Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Reyataz/Norvir/Combivir Combo - Yellowing and Rash
« Reply #1 on: September 30, 2006, 02:22:32 AM »
Hey hello

The yellow thing can be noticeable at first, but it usually passes.

The rash is most likely from Reyataz. This drug can cause a rash in the first two months (in about 10% of people). It usually goes on its own within a few weeks. If the rash gets worse, particularly if you get a fever/temperature, or the rash starts to blister, you should probably stop your meds immediately. It would be best to see yr doc before stopping if you can, but blistering rash or rash+fever could be very serious. The antihistamine loratadine (Clarityn, Alavert), which you can buy at a pharmacy, may help and is safe to take with your combo.

If Crixivan hasn't caused you serious side effects in 8 yrs it is unlikely to do so if you continue taking it.

- matt
"The object is to be a well patient, not a good patient"

latinscorpio75

  • Guest
Re: Reyataz/Norvir/Combivir Combo - Yellowing and Rash
« Reply #2 on: September 30, 2006, 05:14:17 PM »
hey Matt,
Thanks for the reassurance.  I work in the medical field so anything that is physically noticeable would raise flags and you know people are so damn nosey.  I had a bad experience in my old job.  I started on Sustiva and got a bad rash, at work.  My supervisor sent me home and said to bring a note saying that whatever I had wasn't contagious.  I couldn't tell her that it was an allergic reaction to my meds.  Last week a nurse noticed the yellowing of my eyes and just blurted out "dude! you're jaundiced!" so I froze and said "no I'm not!" and avoided her the rest of the day.
I just talked to my Dr. this a.m. and she said to either tough it out for a few days or stop all the medication until I see her on Tuesday.  It really sucks having no medical insurance.
I took benadryl last night and it just knocked me out. 
I'm trying to be optimistic about this new medication.  We'll see.  I like to drink wine once in a while.  if I stay on the Reyataz will my eyes turn yellow if I drink?
thanks again,
hope you're doing well.
mario

Offline Christine

  • Member
  • Posts: 1,069
Re: Reyataz/Norvir/Combivir Combo - Yellowing and Rash
« Reply #3 on: October 02, 2006, 01:24:46 PM »
Hi Mario,
I turned yellow, and had some yellow in my eyes when starting Reyataz. It lasted about a week, and went away.

If you are in the US, remember your employer is not allowed to question your medical conditions. They only thing they need to know is that you are capable of doing your job.

Place another call to your doctor, and what Matt is said is important. If fever, blisters, mouth or eye sores start, notify your doctor right away. I have gotten rashes from a few of the meds, they were really annoying, but they passed in a few weeks. Benadryl helped, and topical Benadryl helped also.

Christine
Poz since '93. Currently on Procrit, Azithromax, Pentamidine, Valcyte, Levothyroxine, Zoloft, Epzicom, Prezista, Viread, Norvir, and GS-9137 study drug. As needed: Trazodone, Atavan, Diflucan, Zofran, Hydrocodone, Octreotide

5/30/07 t-cells 9; vl 275,000

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.